Alert archive / Ohio / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood watch at Apr 26, 2011, 3:55 PM EDT for 32 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Apr 27, 2011, 2:00 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 3:55 PM EDT (19:55 UTC)
- In effect from
- Apr 27, 2011, 2:00 AM EDT
- Expired
- Apr 28, 2011, 3:08 AM EDT
- In force
- 25 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- None
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WGUS61 KILN 261955 FFAILN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 355 PM EDT TUE APR 26 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270800- /O.NEW.KILN.FF.A.0002.110427T0600Z-110428T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 355 PM EDT TUE APR 26 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF INDIANA...KENTUCKY AND OHIO...INCLUDING THE FOLLOWING AREAS...IN INDIANA...DEARBORN... FAYETTE IN...FRANKLIN IN...OHIO...RIPLEY...SWITZERLAND... UNION IN AND WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL... CARROLL...GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN... PENDLETON AND ROBERTSON. IN OHIO...ADAMS...AUGLAIZE...BROWN... BUTLER...CHAMPAIGN...CLARK...CLERMONT...CLINTON...DARKE... DELAWARE...FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE... HAMILTON...HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN... MADISON...MERCER...MIAMI...MONTGOMERY...PICKAWAY...PIKE... PREBLE...ROSS...SCIOTO...SHELBY...UNION OH AND WARREN. * FROM 2 AM EDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT * SEVERAL WAVES OF LOW PRESSURE WILL TRACK NORTHEAST ALONG A STALLED FRONTAL BOUNDARY ACROSS INDIANA BEFORE THE FRONT FINALLY PUSHES THROUGH THE OHIO VALLEY WEDNESDAY NIGHT. THIS WILL RESULT IN PERIODS OF WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE. TOTAL RAINFALL AMOUNTS OF TWO TO THREE ARE POSSIBLE THROUGH WEDNESDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS. DUE TO RECENT RAINFALL...SATURATED GROUND AND RIVERS ALREADY RUNNING HIGH OR IN FLOOD...CONDITIONS ARE FAVORABLE FOR SIGNIFICANT FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS, CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
5 follow-up statements
032 WGUS61 KILN 262000 FFAILN FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 400 PM EDT TUE APR 26 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270800- /O.CON.KILN.FF.A.0002.110427T0600Z-110428T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 400 PM EDT TUE APR 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 AM EDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF INDIANA...KENTUCKY AND OHIO...INCLUDING THE FOLLOWING AREAS...IN INDIANA...DEARBORN...FAYETTE IN... FRANKLIN IN...OHIO...RIPLEY...SWITZERLAND...UNION IN AND WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL...CARROLL... GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN...PENDLETON AND ROBERTSON. IN OHIO...ADAMS...AUGLAIZE...BROWN...BUTLER... CHAMPAIGN...CLARK...CLERMONT...CLINTON...DARKE...DELAWARE... FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE...HAMILTON... HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN...MADISON... MERCER...MIAMI...MONTGOMERY...PICKAWAY...PIKE...PREBLE... ROSS...SCIOTO...SHELBY...UNION OH AND WARREN. * FROM 2 AM EDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT * SEVERAL WAVES OF LOW PRESSURE WILL TRACK NORTHEAST ALONG A STALLED FRONTAL BOUNDARY ACROSS INDIANA BEFORE THE FRONT FINALLY PUSHES THROUGH THE OHIO VALLEY WEDNESDAY NIGHT. THIS WILL RESULT IN PERIODS OF WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH WEDNESDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS. DUE TO RECENT RAINFALL... SATURATED GROUND AND RIVERS ALREADY RUNNING HIGH OR IN FLOOD... CONDITIONS ARE FAVORABLE FOR SIGNIFICANT FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS... CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
176 WGUS61 KILN 270740 FFAILN FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 340 AM EDT WED APR 27 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-272200- /O.CON.KILN.FF.A.0002.000000T0000Z-110428T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 340 AM EDT WED APR 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF INDIANA...KENTUCKY AND OHIO...INCLUDING THE FOLLOWING AREAS...IN INDIANA...DEARBORN...FAYETTE IN... FRANKLIN IN...OHIO...RIPLEY...SWITZERLAND...UNION IN AND WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL...CARROLL... GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN...PENDLETON AND ROBERTSON. IN OHIO...ADAMS...AUGLAIZE...BROWN...BUTLER... CHAMPAIGN...CLARK...CLERMONT...CLINTON...DARKE...DELAWARE... FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE...HAMILTON... HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN...MADISON... MERCER...MIAMI...MONTGOMERY...PICKAWAY...PIKE...PREBLE... ROSS...SCIOTO...SHELBY...UNION OH AND WARREN. * THROUGH LATE TONIGHT * TWO WAVES OF LOW PRESSURE WILL TRACK NORTHEAST ALONG A STALLED FRONTAL BOUNDARY ACROSS INDIANA BEFORE THE FRONT FINALLY PUSHES THROUGH THE OHIO VALLEY TONIGHT. THIS WILL RESULT IN PERIODS OF WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS. DUE TO RECENT RAINFALL... SATURATED GROUND AND RIVERS ALREADY RUNNING HIGH OR IN FLOOD... CONDITIONS ARE FAVORABLE FOR SIGNIFICANT FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS... CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
574 WGUS61 KILN 271643 FFAILN FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 1243 PM EDT WED APR 27 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280500- /O.CON.KILN.FF.A.0002.000000T0000Z-110428T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1243 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF INDIANA...KENTUCKY AND OHIO...INCLUDING THE FOLLOWING AREAS...IN INDIANA...DEARBORN...FAYETTE IN... FRANKLIN IN...OHIO...RIPLEY...SWITZERLAND...UNION IN AND WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL...CARROLL... GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN...PENDLETON AND ROBERTSON. IN OHIO...ADAMS...AUGLAIZE...BROWN...BUTLER... CHAMPAIGN...CLARK...CLERMONT...CLINTON...DARKE...DELAWARE... FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE...HAMILTON... HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN...MADISON... MERCER...MIAMI...MONTGOMERY...PICKAWAY...PIKE...PREBLE... ROSS...SCIOTO...SHELBY...UNION OH AND WARREN. * THROUGH LATE TONIGHT * ANOTHER WAVE OF LOW PRESSURE WILL TRACK NORTHEAST ACROSS THE OHIO VALLEY AND SOUTHERN GREAT LAKES TONIGHT. THIS LOW WILL PUSH A COLD FRONT THROUGH THE AREA. THESE FEATURES WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...ALONG WITH PERIODS OF HEAVY RAIN. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS. DUE TO RECENT RAINFALL...SATURATED GROUND AND RIVERS ALREADY RUNNING HIGH OR IN FLOOD...CONDITIONS ARE FAVORABLE FOR SIGNIFICANT FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS... CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
426 WGUS61 KILN 271912 FFAILN FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 312 PM EDT WED APR 27 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280715- /O.CON.KILN.FF.A.0002.000000T0000Z-110428T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 312 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF INDIANA...KENTUCKY AND OHIO...INCLUDING THE FOLLOWING AREAS...IN INDIANA...DEARBORN...FAYETTE IN... FRANKLIN IN...OHIO...RIPLEY...SWITZERLAND...UNION IN AND WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL...CARROLL... GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN...PENDLETON AND ROBERTSON. IN OHIO...ADAMS...AUGLAIZE...BROWN...BUTLER... CHAMPAIGN...CLARK...CLERMONT...CLINTON...DARKE...DELAWARE... FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE...HAMILTON... HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN...MADISON... MERCER...MIAMI...MONTGOMERY...PICKAWAY...PIKE...PREBLE... ROSS...SCIOTO...SHELBY...UNION OH AND WARREN. * THROUGH LATE TONIGHT * ANOTHER WAVE OF LOW PRESSURE WILL TRACK NORTHEAST ACROSS THE OHIO VALLEY AND SOUTHERN GREAT LAKES TONIGHT. THIS LOW WILL PUSH A COLD FRONT THROUGH THE AREA. THESE FEATURES WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...ALONG WITH PERIODS OF HEAVY RAIN. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS. DUE TO RECENT RAINFALL...SATURATED GROUND AND RIVERS ALREADY RUNNING HIGH OR IN FLOOD...CONDITIONS ARE FAVORABLE FOR SIGNIFICANT FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS... CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
781 WGUS61 KILN 280708 FFAILN FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 308 AM EDT THU APR 28 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280815- /O.CAN.KILN.FF.A.0002.000000T0000Z-110428T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 308 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF INDIANA...KENTUCKY AND OHIO HAS BEEN CANCELLED. THE HEAVY RAINS THAT WAS AFFECTING THE AREA EARLIER TONIGHT HAS MOVED OUT OF THE AREA...REDUCING THE THREAT OF FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at Apr 26, 1:53 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 26, 1:53 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 153 PM EDT TUE APR 26 2011 .SYNOPSIS... REGION WILL BE LOCATED IN THE WARM SECTOR AREA BEHIND AN ADVANCING WARM FRONT TODAY. AS A LOW PRESSURE SYSTEM OVER THE PLAINS LIFTS OFF TO THE NORTHEAST...THE OHIO VALLEY WILL SEE PERIODS OF ENHANCED COVERAGE OF SHOWERS AND THUNDERSTORMS TONIGHT THROUGH WEDNESDAY. THE BEST CHANCES FOR PRECIPITATION APPEARS TO BE WEDNESDAY AS A POTENTIAL LINE OF STRONG THUNDERSTORMS SWEEPS ACROSS THE AREA ASSOCIATED WITH A COLD FRONT. COOLER AND A BIT DRIER CONDITIONS ARE EXPECTED THURSDAY THROUGH SATURDAY...BEFORE ANOTHER COLD FRONT APPROACHES SATURDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HAVE USED A BLEND OF THE HRRR...LATEST NAM-WRF AND RADAR/SATELLITE TRENDS FOR THE NEAR TERM FORECAST. MODELS WERE HAVING A TOUGH TIME CAPTURING BAND OF LIGHT TO LOCALLY MODERATE SHOWERS EXTENDING FROM CNTRL TN NORTHWARD TOWARD THE CINCY TRI-STATE REGION. WE ARE AT A LOW POINT ATTM IN TERMS OF OVERALL INSTABILITY...SO THERE CONTINUES TO BE A LACK OF EMBEDDED THUNDER WITH THIS PCPN. BAND OF PCPN SHOULD MOVE EAST/NORTHEAST THROUGH THE REMAINDER OF THE LATE MORNING...EARLY AFTN/AFFECTING POINTS FROM CENTRAL OHIO SOUTHWARD. FORECAST AREA WILL ESSENTIALLY BE BETWEEN MAJOR S/WVS AND FRONTAL BOUNDARIES THROUGH THE AFTN HOURS. THE DEGREE OF SEVERE WX POTENTIAL RESTS SOLELY ON THE AMOUNT OF INSTABILITY THAT CAN BE OBTAINED...ESPECIALLY IN AREAS SHROUDED IN CLOUDS AND PCPN. THUS...WILL CONTINUE TO MONITOR TRENDS. MODELS SUGGEST THAT IF SVR THUNDERSTORMS GOT GOING...THEY COULD AFFECT PARTS OF OUR NW AND OUR FAR EASTERN/SERN COUNTIES WHERE INSTABILITY MAY BE ABLE TO REACH MODERATE VALUES. IN ADDITION...BREEZY TO GUSTY WINDS WILL PRODUCE WIND GUSTS UP TO 40 MPH AT TIMES. TEMPERATURES WILL WARM MOSTLY INTO THE LOWER 70S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... THE BREAK IN ACTIVITY WILL END BY EARLY WEDNESDAY...WHEN ANOTHER WAVE OF THUNDERSTORMS DEVELOPS ACROSS THE EASTERN PLAINS AND HEADS TOWARD THE FORECAST AREA. THE DIFFERENCE WITH THIS COMPLEX COMPARED TO PAST THREE NIGHTS IS THAT ITS MOTION IS EXPECTED TO BE SW/NE WHICH WOULD BRING MUCH OF THIS ACTIVITY INTO OUR FORECAST AREA OVERNIGHT TUESDAY NIGHT AND INTO WEDNESDAY MORNING. THE MAIN EVENT WILL ARRIVE BY WEDNESDAY AFTERNOON AS THE SHORTWAVE OVER THE PLAINS LIFTS NORTHEASTWARD...BRINGING SUFFICIENT LIFT AND SHEAR TO PRODUCE A STRONG PRE FRONTAL LINE OF THUNDERSTORMS THAT SHOULD REACH THE OHIO VALLEY BY LATE WEDNESDAY AFTERNOON...WITH POSSIBLE SEVERE WEATHER. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODELS HAVE COME INTO A BETTER AGREEMENT WITH TIMING OF LOW AND COLD FRONT THAT WILL AFFECT THE FA WEDNESDAY INTO WEDNESDAY NIGHT. PERIOD BEGINS WITH SFC LOW AND CDFNT JUST TO THE WEST OUT OVER INDIANA. H5 S/W SWINGS SWINGS OUT OF THE MS VALLEY AND UP THE OH VALLEY ON WED INTO WED NGT. THIS PRODUCES A STRONG SFC LOW WHICH MOVES NE ACROSS THE REGION AND SWINGS A CDFNT THRU WED EVENING. FRONT WORKS E BY 06Z...BRINGING AN END TO THE TSTMS WRAP AROUND COLD ADVECTION SHOWERS ARE EXPECTED ON THU. KEPT CHC POPS GOING WITH THE BEST CHANCE ACROSS THE N. SEVERAL OF THE MODELS ARE NOW LINGERING SHOWERS INTO FRIDAY. KEPT 20 POPS FOR FRIDAY. HIGH PRESSURE THEN BUILDS IN FOR FRI NGT INTO SATURDAY. ANOTHER COLD FRONT SWINGS THRU SATURDAY NIGHT INTO SUNDAY. ECMWF LINGERS THE FRONT AND PCPN ACROSS THE FA ON MONDAY...SO KEPT CHC POPS THRU THE PERIOD. WENT A BLEND OF PREVIOUS AND HPC NUMBERS FOR TEMPS THRU THE PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... WX PATTERN WILL BE ACTIVE ACRS THE FORECAST AREA OVER THE NEXT 24 TO 36 HOURS. REGION WAS LOCATED IN A SOMEWHAT A LULL IN TERMS OF MAIN UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES THIS AFTERNOON. AN AXIS OF SHOWERS WAS PIVOTING EAST ACRS THE REGION...WHICH SHOULD BE OUT OF THE AREA BETWEEN 20Z AND 22Z. OTHERWISE...SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL BE SCATTERED LATE THIS AFTN AND EVENING GIVEN GENERALLY MARGINAL INSTABILITY. A BIGGER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE TONIGHT INTO THE FIRST PART OF WEDNESDAY AS FIRST WAVE OF LOW PRESSURE MOVES FROM ARKANSAS TO SOUTHERN LOWER MICHIGAN...WHICH WILL INDUCE A MOIST...CONVERGENT... LOW LEVEL JET ACRS THE WRN PARTS OF THE AREA. GIVEN THE UNCERTAINTY IN COVERAGE AND INTENSITY ATTM...HAVE GONE WITH SOME MVFR VSBYS IN MODERATE SHOWERS WITH A CB DESCRIPTOR. BETTER CHANCE FOR SHOWERS/STORMS WILL LIKELY DEVELOP DURING WEDNESDAY AFTN AHEAD OF MAIN COLD FRONT AND NEXT SFC WAVE OF LOW PRESSURE. WILL JUST MENTION VCSH/CB ATTM UNTIL THE EVENT GETS MUCH CLOSER. IT SHOULD BE NOTED THAT GIVEN MOIST AIRMASS THAT ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS AND HAIL...ALONG WITH AT LEAST IFR CIGS/VSBYS. OUTLOOK...PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR THROUGH WEDNESDAY NIGHT WITH MVFR/IFR CIGS/VSBYS AT TIMES. MVFR CIGS/VSBYS POSSIBLE ON THURSDAY. THUNDERSTORMS POSSIBLE SATURDAY NIGHT INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS/LATTO NEAR TERM...HICKMAN SHORT TERM...LATTO LONG TERM...SITES AVIATION...HICKMAN
Hazardous weather outlook, Apr 26, 5:53 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 553 AM EDT TUE APR 26 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 553 AM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY INTO TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE. DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREAT ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST ACROSS THE GREAT LAKES REGION THROUGH THURSDAY. AS IT DOES...SOUTHERLY FLOW WILL CONTINUE TO PULL MOISTURE INTO THE OHIO VALLEY. THIS WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS MAY BECOME SEVERE...ESPECIALLY ON WEDNESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE RESULTING IN AN INCREASED FLOOD THREAT THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY THROUGH WEDNESDAY.
In the hours before
Local storm report, Apr 26, 1:42 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
142 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM TORNADO 2 ENE GROVEPORT 39.87N 82.86W
04/20/2011 FRANKLIN OH NWS STORM SURVEY
A SURVEY CONFIRMED AN EF0 TORNADO WITH MAXIMUM WINDS OF
83 MPH AT A GREENHOUSE COMPLEX. THE PATH LENGTH WAS 250
YARDS AND THE MAXIMUM PATH WIDTH WAS 50 YARDS. TWELVE
GREENHOUSES WERE DAMAGED. BALLED AND BURLAPPED TREES AND
PLANT TRANSPORT CARTS WERE PULLED SOUTH TOWARD THE CENTER
LINE OF THE TORNADO TRACK. PREVAILING WINDS WITH THE
ASSOCIATED SQUALL LINE WERE FROM THE WEST-SOUTHWEST.
&&
SHOBE2Local storm report, Apr 26, 2:33 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
233 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TORNADO 2 SSE ELLISTON 38.71N 84.74W
04/23/2011 GRANT KY NWS STORM SURVEY
A SURVEY CONFIRMED AN EF0 TORNADO WITH MAXIMUM WINDS OF
75 MPH. THE PATH LENGTH WAS 1.2 MILES AND THE MAXIMUM
PATH WIDTH WAS 25 YARDS. THE TORNADO DESTROYED A GARAGE
ON FOLSOM-JONESVILLE ROAD, AND ALSO DAMAGED A TRAILER AND
ANOTHER NEARBY HOUSE. WHEN IT CROSSED WARSAW ROAD TO THE
EAST, IT DESTROYED A BARN. NUMEROUS TREES WERE BLOWN DOWN
ALONG THE TORNADO PATH.
0314 PM TORNADO VISALIA 38.92N 84.45W
04/23/2011 KENTON KY NWS STORM SURVEY
A SURVEY CONFIRMED AN EF1 TORNADO WITH MAXIMUM WINDS OF
95 MPH. THE PATH LENGTH WAS 1000 FEET AND THE MAXIMUM
PATH WIDTH WAS 50 YARDS. THE TORNADO BLEW DOWN NUMEROUS
TREES AND CAUSED MINOR DAMAGE TO THE ELEMENTARY SCHOOL.
AN OUTBUILDING WAS ALSO DESTROYED.
&&
SHOBE2The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:58 AM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Grant, Owen | 32 min |
| Apr 26, 5:57 AM EDT | Special Weather Statement | ILN | Bracken, Lewis, Mason, Robertson | 63 min |
Nearby
Flash Flood Watches in Ohio, 2011Flash Flood Watches in Kentucky, 2011Flash Flood Watches in Indiana, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.